Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 215, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 25, 2016, 8:30 PM CDT for Dade County, Greene County, Polk County, Missouri. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2016, 8:30 PM CDT (01:30 UTC)
- Expired
- Aug 25, 2016, 8:56 PM CDT
- In force
- 26 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dade County, MO, Greene County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 26 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 8:48 PM CDT | TSTM WND DMG | 3 Wsw Walnut Grove, MO | DELAYED REPORT...WINDS ESTIMATED AT 60MPH ALSO HAD MINOR DAMAGE ON DECK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.5 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1024 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1655 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
346
WUUS53 KSGF 260130
SVRSGF
MOC057-077-167-260215-
/O.NEW.KSGF.SV.W.0215.160826T0130Z-160826T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
830 PM CDT THU AUG 25 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DADE COUNTY IN SOUTHWESTERN MISSOURI...
NORTHWESTERN GREENE COUNTY IN SOUTHWESTERN MISSOURI...
SOUTHWESTERN POLK COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 915 PM CDT
* AT 829 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EVERTON...OR
9 MILES SOUTHEAST OF GREENFIELD...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
STOCKTON LAKE... ASH GROVE...
WALNUT GROVE... MORRISVILLE...
EVERTON... DADEVILLE...
ALDRICH... BRIGHTON...
EUDORA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FLASH FLOODING MAY DEVELOP AT ANY TIME. IF YOU SEE FLOODED ROADS,
TURN AROUND DONT DROWN.
&&
LAT...LON 3728 9375 3731 9382 3758 9359 3749 9329
3728 9362
TIME...MOT...LOC 0129Z 228DEG 25KT 3735 9369
HAIL...1.00IN
WIND...60MPH
$$
GRIFFIN1 follow-up statement
777
WWUS53 KSGF 260156
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
856 PM CDT THU AUG 25 2016
MOC057-077-167-260205-
/O.CAN.KSGF.SV.W.0215.000000T0000Z-160826T0215Z/
DADE MO-GREENE MO-POLK MO-
856 PM CDT THU AUG 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DADE...
NORTHWESTERN GREENE AND SOUTHWESTERN POLK COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN AND
FLASH FLOODING IS STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
SPRINGFIELD.
LAT...LON 3728 9375 3731 9382 3758 9359 3749 9329
3728 9362
TIME...MOT...LOC 0154Z 228DEG 25KT 3748 9352
$$
GRIFFINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 5:58 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 25, 5:58 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Springfield MO 558 PM CDT THU AUG 25 2016 .SYNOPSIS... Issued at 246 PM CDT Thu Aug 25 2016 A surface boundary was located from southeast Kansas into northern Missouri early this afternoon. Instability has developed south and east of the boundary with surface based CAPES of 3000-4000 j/kg over the Ozarks. 0-6 bulk shear was between 30-40kts. Main focus over the short term period will be with convection potential, especially over our northwestern 1/3 of the CWA. && .SHORT TERM...(This evening through Friday) Issued at 246 PM CDT Thu Aug 25 2016 For the remainder of this afternoon and tonight, we are anticipating some scattered convection to begin firing up shortly over extreme southeast Kansas and the Missouri Ozarks. More organized convection is expected to our north and west again tonight. PW values along the front to our northwest tonight will be between 1.7 and 1.9 in. and our surrounding WFO neighbors to our north and west will be issuing a flash flood watch for tonight, given the already heavy rainfall from last night. Over our area, main concern will be in our northwest 1/3 of the CWA which could get the eastern extent of this convection tonight, but at this time we are not expecting enough in the way to warrant a watch in our cwa and we also did not get the rainfall as did the areas to our northwest last night. .LONG TERM...(Friday Night through Thursday) Issued at 246 PM CDT Thu Aug 25 2016 The front is expected to hang around the area through the weekend with continued chances for scattered convection anticipated. At this time we are not expecting organized severe storms, but could see some strong storms develop during the afternoon on Friday near the frontal boundary. Cloud cover and scattered convection will keep temperatures down slightly with highs generally in the mid to upper 80s. Can't rule out thunderstorm chances on a daily basis given the high moisture content and weak disturbances pushing through the area. Little change in daily temperatures is expected through the period. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 555 PM CDT Thu Aug 25 2016 Scattered convection will occur for a few hours this evening, mainly affecting the JLN terminal. Have also thrown in a vcts for SGF at the onset. Additional convection will fire up overnight as the low level jet develops with most of that activity remaining north and west of the CWA. Within the convection do bring down to MVFR and outside of convection keep in VFR. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Lindenberg
Hazardous weather outlook, Aug 25, 8:13 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 813 PM CDT THU AUG 25 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 813 PM CDT THU AUG 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... STRONG TO SEVERE THUNDERSTORMS WILL PERSIST INTO THE LATE EVENING AND OVERNIGHT HOURS. A FEW OF THE STRONGER STORMS WILL CONTAIN DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...AND LARGE HAIL UP TO THE SIZE OF QUARTERS. FLASH FLOODING IS ALSO EXPECTED ACROSS SOUTHWEST MISSOURI. AREAS OF SOUTHWESTERN POLK COUNTY WILL EXPERIENCE SIGNIFICANT FLASH FLOODING DUE TO TRAINING THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL THEN BE POSSIBLE ON A DAILY BASIS FROM FRIDAY THROUGH NEXT TUESDAY. AFTERNOON HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S WILL REMAIN POSSIBLE ACROSS PORTIONS OF SOUTHERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS INTO NEXT MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Local storm report, Aug 25, 7:42 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
742 PM CDT THU AUG 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST 2 SW MORRISVILLE 37.46N 93.45W
08/25/2016 E60 MPH POLK MO CO-OP OBSERVER
SECOND SET OF DAMAGING WIND GUSTS ESIMATED AT 60 MPH
OCCURED AT RESIDENCE OF COOP OBSERVER
&&
BURCHFIELDLocal storm report, Aug 25, 7:47 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
747 PM CDT THU AUG 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM TSTM WND DMG MORRISVILLE 37.48N 93.43W
08/25/2016 POLK MO FIRE DEPT/RESCUE
LOCAL FIRE DEPARTMENT OBSERVED MULTIPLE TREES DOWN IN
MORRISVILLE FROM SEVERE THUNDERSTORM WIND GUSTS.
&&
DCRAMERLocal storm report, Aug 25, 7:52 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
752 PM CDT THU AUG 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 5 E SENECA 36.84N 94.52W
08/25/2016 E1.00 INCH NEWTON MO LAW ENFORCEMENT
&&
DCRAMERSpecial weather statement, Aug 25, 7:53 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 753 PM CDT THU AUG 25 2016 MOZ055-260130- BENTON MO- 753 PM CDT THU AUG 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON COUNTY UNTIL 830 PM CDT... AT 752 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WARSAW...MOVING EAST AT 15 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN THE ADVISORY INCLUDE... TRUMAN STATE PARK... TRUMAN LAKE... WARSAW... RACKET... WHITAKERVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3814 9349 3832 9351 3837 9325 3816 9321 TIME...MOT...LOC 0052Z 270DEG 13KT 3821 9346 TERRY
Local storm report, Aug 25, 7:54 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
754 PM CDT THU AUG 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG SENECA 36.84N 94.61W
08/25/2016 NEWTON MO LAW ENFORCEMENT
TREE LIMBS DOWN IN SENECA
&&
BURCHFIELDSpecial weather statement, Aug 25, 8:18 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
818 PM CDT THU AUG 25 2016
MOZ055-067-260200-
BENTON MO-ST. CLAIR MO-
818 PM CDT THU AUG 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. CLAIR AND
SOUTHWESTERN BENTON COUNTIES UNTIL 900 PM CDT...
AT 818 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LOWRY CITY...OR 15 MILES SOUTH OF CLINTON...MOVING NORTHEAST AT 30
MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
TRUMAN STATE PARK... TRUMAN LAKE...
WARSAW... OSCEOLA...
LOWRY CITY... ICONIUM...
PALO PINTO... RACKET...
WHITAKERVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
IF ON OR NEAR TRUMAN LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3817 9323 3798 9377 3817 9394 3821 9388
3820 9356 3822 9357 3822 9356 3821 9353
3844 9351 3845 9349
TIME...MOT...LOC 0118Z 235DEG 27KT 3814 9374
GRIFFINThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:01 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 59 min |
| Aug 25, 7:14 PM CDT | Flash Flood Warning | SGF | Polk | 6 hr |
| Aug 25, 7:17 PM CDT | Severe Thunderstorm Warning | SGF | Hickory, Polk | 28 min |
| Aug 25, 7:26 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 50 min |
| Aug 25, 7:29 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk, Webster | 46 min |
| Aug 25, 7:49 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede | 26 min |
| Aug 25, 7:53 PM CDT | Special Weather Statement | SGF | Benton | 37 min |
| Aug 25, 7:59 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 61 min |
| Aug 25, 8:10 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster | 38 min |
| Aug 25, 8:18 PM CDT | Special Weather Statement | SGF | St. Clair | 42 min |
| Aug 25, 8:22 PM CDT | Flash Flood Warning | SGF | Polk | 10 hr |
| Aug 25, 8:34 PM CDT | Special Weather Statement | SGF | Lawrence | 41 min |
| Aug 25, 8:40 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 21 min |
| Aug 25, 8:42 PM CDT | Special Weather Statement | SGF | Cedar | 48 min |
| Aug 25, 8:43 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 47 min |
| Aug 25, 9:24 PM CDT | Special Weather Statement | SGF | Cedar, Dade, Polk | 51 min |
| Aug 25, 9:29 PM CDT | Special Weather Statement | SGF | Benton | 46 min |
| Aug 25, 9:48 PM CDT | Special Weather Statement | SGF | Cedar | 42 min |
| Aug 26, 1:07 AM CDT | Areal Flood Warning | SGF | Polk | 8 hr |
| Aug 26, 4:14 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 50 min |
| Aug 26, 4:52 PM CDT | Special Weather Statement | SGF | Phelps | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.